Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 1, NWS Fort Worth, TX

January 31, 2002Hamilton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jan 31, 2002, 1:32 AM CST for Hamilton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 31, 2002, 1:32 AM CST (07:32 UTC)
Expired
Jan 31, 2002, 4:30 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Hamilton County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
363 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 310732
FFWFTW
TXC193-311030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
130 AM CST THU JAN 31 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 430 AM CST.

* AT 130 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN ACROSS HAMILTON COUNTY...WITH FLOODING REPORTED. SOME
  PLACES HAVE ALREADY HAD OVER 4 INCHES OF RAIN. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3194 9800 3167 9844 3144 9825 3168 9781

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 11:00 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 30, 11:00 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CST WED JAN 30 2002

AVIATION DISCUSSION...
ANOTHER BAND OF MODERATE TO HEAVY RAIN AND THUNDERSTORMS MOVING
NORTHEAST INTO DFW AREA.  BELIEVE MOST OF RAIN AND THUNDERSTORMS
WILL BE EAST OF AREA BY 10Z.  WILL KEEP A LINGERING CHANCE OF RAIN
AND THUNDERSTORMS TIL 16Z AS THERE MAY BE SOME REDEVELOPMENT IN THE
COLDER AIR AS THE UPPER TROUGH MOVES INTO THE AREA.  WINDY THURSDAY
WITH WINDS DIMINISHING BY EARLY EVENING.  59

LATEST MODEL DATA SUGGEST PRECIP MAY LINGER INTO THE MORNING HOURS
IN THE NORTH CENTRAL PORTIONS...A BIT LONGER THAN EARLIER THOUGHT.
WILL UPDATE TO REFLECT THIS TREND.

WE STILL FEEL THAT IT WILL BE A CLOSE CALL...BUT WINTER PRECIP IN
THE FORM OF FREEZING RAIN SHOULD REMAIN CONFINED TO THE FAR NORTHWEST
PART OF NORTH TEXAS. WILL UPDATE THE ADVISORY...BUT WILL NOT CHANGE
ITS COVERAGE.                42

AVIATION DISCUSSION...
STRONG ISENTROPIC LIFT ACROSS NORTH TEXAS OVER THE SHALLOW
ARCTIC AIR AT THE SURFACE THROUGH 12Z THURSDAY MORNING.  THIS WILL
RESULT IN WIDESPREAD RAIN AND A FEW THUNDERSTORMS ACROSS THE DFW AREA
ALL NIGHT WITH THE RISK OF TSRA BEGINNING AROUND 01Z THIS EVENING.
LIFR CIGS AND VISIBILITIES WILL BE LIKELY THROUGH THE NIGHT.  CIGS
WILL BEGIN TO LIFT AROUND MID MORNING THURSDAY...BUT THE NORTH WINDS
WILL INCREASE TO 15 TO 25 AND GUSTY AS THE UPPER LEVEL STORM LIFTS
OUT OF THE REGION...AND A SURFACE HIGH PRESSURE SYSTEM BUILDS INTO
NORTH TEXAS.  VFR CONDITIONS BY LATE THURSDAY AFTERNOON...AS STRATUS
CLEARS NORTH TEXAS FROM WEST TO EAST.  59

.FWD...FREEZING RAIN ADVISORY FOR TONIGHT FOR ZONES TXZ091...
       TXZ100>101.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:00 AM CSTFlash Flood WarningFWDJohnson, Tarrant3 hr
Jan 31, 5:07 AM CSTFlash Flood WarningFWDTarrant3 hr

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.